Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 26, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 22, 2018, 4:57 PM EDT for Stark County, Ohio. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2018, 4:57 PM EDT (20:57 UTC)
- Expired
- May 22, 2018, 5:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Stark County, OH
The radar
The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 5:10 PM EDT | TSTM WND DMG | Alliance, OH | MEDIA RELAYED A PHOTO ON TWITTER OF A SMALL TREE OR LARGE BRANCH DOWN IN ALLIANCE. TREE WAS ALIVE AND HEALTHY LOOKING. |
| May 22, 5:10 PM EDT | TSTM WND DMG | Alliance, OH | MEDIA RELAYED A PHOTO ON TWITTER OF A SMALL TREE OR LARGE BRANCH DOWN IN ALLIANCE. TREE WAS ALIVE AND HEALTHY LOOKING. UPDATED REPORT INDICATES THAT A SECOND LARGE TREE FELL JUST DOWN THE STREET. |
| May 22, 5:10 PM EDT | HAIL 0.75 | Alliance, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 1:42 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
325
WUUS51 KCLE 222057
SVRCLE
OHC151-222130-
/O.NEW.KCLE.SV.W.0026.180522T2057Z-180522T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
457 PM EDT TUE MAY 22 2018
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Northeastern Stark County in northeastern Ohio...
* Until 530 PM EDT
* At 457 PM EDT, a severe thunderstorm was located near Hartville, or
10 miles northeast of Canton, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Canton, Alliance, North Canton, Louisville, Hartville, Limaville
and Maximo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4085 8137 4099 8136 4099 8109 4080 8109
TIME...MOT...LOC 2057Z 285DEG 27KT 4093 8124
HAIL...1.00IN
WIND...60MPH
$$
Mullen2 follow-up statements
999 WWUS51 KCLE 222110 SVSCLE Severe Weather Statement National Weather Service Cleveland OH 510 PM EDT TUE MAY 22 2018 OHC151-222130- /O.CON.KCLE.SV.W.0026.000000T0000Z-180522T2130Z/ Stark OH- 510 PM EDT TUE MAY 22 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR NORTHEASTERN STARK COUNTY... At 510 PM EDT, a severe thunderstorm was located over Alliance, or 13 miles west of Salem, moving east at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. Locations impacted include... Canton, Alliance, Louisville, Limaville and Maximo. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4084 8133 4099 8118 4099 8109 4080 8109 TIME...MOT...LOC 2110Z 285DEG 27KT 4090 8111 HAIL...0.75IN WIND...60MPH $$ Mullen
516
WWUS51 KCLE 222131
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
531 PM EDT TUE MAY 22 2018
OHC151-222141-
/O.EXP.KCLE.SV.W.0026.000000T0000Z-180522T2130Z/
Stark OH-
531 PM EDT TUE MAY 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STARK COUNTY HAS
EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been allowed to expire.
A severe thunderstorm watch remains in effect until 900 PM EDT for
northeastern Ohio.
Remember, a Severe Thunderstorm Warning still remains in effect for
southern Stark County.
LAT...LON 4084 8133 4099 8118 4099 8109 4080 8109
TIME...MOT...LOC 2131Z 285DEG 27KT 4086 8092
$$
MullenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:15 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 22, 3:15 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 315 PM EDT Tue May 22 2018 .SYNOPSIS... A cold front across NW OH will push SE of the forecast area this evening. High pressure will build south across the Central Great Lakes Wednesday then drift east and move off the Mid Atlantic Coast Friday. Expect dry conditions with a gradual warming trend into the weekend. && .NEAR TERM /THROUGH WEDNESDAY/... Severe thunderstorm watch 115 is in effect until 9PM. Cold front near a Port Clinton to Findlay line. Capes ahead of the front between 1500-200 j/kg with 30 knots of shear. Convection will push SE of the forecast area toward 00z and the front will push south of the forecast area by midnight local. Overnight high pressure will gradually build into the Central Great lakes ushering in dry conditions. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... High pressure will dominate the region Thursday into early Friday. The high will shift east of the are on Friday with an increase in low level moisture into Saturday. An upper level trough will be approaching on Saturday so chances of thunderstorms will be on the increase. Temperatures will be above seasonal averages through the short term period. && .LONG TERM /SATURDAY THROUGH TUESDAY/... The upper level trough will cross the region Saturday night with a weak front sagging into the area. This frontal boundary will likely be the focus for thunderstorms on Sunday. Another weakening cold front will move toward the region Monday night into Tuesday with chances of thunder remaining in the forecast. Temperatures will remain near to slightly above seasonal averages. && .AVIATION /18Z Tuesday THROUGH Sunday/... Cold front just SE of Tol area with broken line of showers developing ahead of it, from Lake Erie SW into Central IN. It will become the focus of convection later this afternoon. Convection should push SE of forecast area by 00z. Stratus deck MVFR with areas of IFR will develop behind the front overnight. Skies gradually scatter out from the NW late tonight as high pressure builds over the Great Lakes. High pressure will remain over the forecast area into the weekend. OUTLOOK...VFR. && .MARINE... Cold front currently crossing the lake and will be south of it by early evening. High pressure will then build into the region and persist into early Friday. Southwesterly winds on Wednesday may build waves to 2 to 4 feet for a brief period from Conneaut to Ripley. Winds will become light and variable Wednesday night into early Friday. Southwesterly winds increase on on Friday and continue into Saturday. At this time it does not appear waves will build enough to warrant a small craft advisory. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...Mullen LONG TERM...Kosarik/Mullen AVIATION...DJB MARINE...Mullen
Hazardous weather outlook, May 22, 9:12 AM EDT, 7 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 912 AM EDT Tue May 22 2018 OHZ020>023-029>033-037-038-047-231315- Medina-Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark-Mahoning- Morrow-Holmes-Knox- 912 AM EDT Tue May 22 2018 This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Today and Tonight. Scattered thunderstorms will develop this afternoon and evening ahead of an approaching cold front. Some of the thunderstorms may be strong to severe. The greatest threat will be from damaging winds. The thunderstorms may also produce brief heavy rain which may cause ponding of water and minor flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ003-006>014-017>019-027-028-036-089- PAZ001>003-231315- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Wyandot-Crawford-Marion-Ashtabula Lakeshore- Northern Erie-Southern Erie- 912 AM EDT Tue May 22 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 22, 4:12 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
412 PM EDT TUE MAY 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG RAVENNA 41.16N 81.24W
05/22/2018 PORTAGE OH PUBLIC
APPROXIMATELY A 9 INCH DIAMETER TREE LIMB DOWN. REPORTED
ON TWITTER WITH A PICTURE.
&&
RILEYSpecial weather statement, May 22, 4:15 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Cleveland OH
415 PM EDT TUE MAY 22 2018
OHZ029-030-222100-
Richland-Ashland-
415 PM EDT TUE MAY 22 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RICHLAND AND CENTRAL
ASHLAND COUNTIES...
At 414 PM EDT, a strong thunderstorm was located near Mansfield,
moving east at 40 mph.
Winds in excess of 40 mph are possible with this storm along with
pea size hail.
Locations impacted include...
Mansfield, Ashland, Shelby, Ontario, Lexington, Crestline,
Loudonville, Hayesville, Perrysville, Lucas, Jeromesville, Mifflin,
Rowsburg, Mohicanville and Olivesburg.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4070 8263 4071 8263 4071 8268 4072 8273
4094 8272 4086 8212 4067 8213 4067 8222
4061 8222
TIME...MOT...LOC 2014Z 286DEG 33KT 4082 8251
OudemanLocal storm report, May 22, 4:17 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
417 PM EDT TUE MAY 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL ASHLAND 40.87N 82.32W
05/22/2018 E1.00 INCH ASHLAND OH TRAINED SPOTTER
HAIL FELL ON 71 AND STATE ROUTE 250.
&&
RILEYLocal storm report, May 22, 4:23 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
423 PM EDT TUE MAY 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 6 N MANSFIELD 40.85N 82.53W
05/22/2018 E0.75 INCH RICHLAND OH TRAINED SPOTTER
&&
RILEYSpecial weather statement, May 22, 4:33 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Cleveland OH
433 PM EDT TUE MAY 22 2018
PAZ003-222100-
Crawford-
433 PM EDT TUE MAY 22 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CRAWFORD COUNTY...
At 433 PM EDT, a strong thunderstorm was located 8 miles southwest of
Guys Mills, or 9 miles southeast of Meadville, moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4161 7983 4155 7992 4154 7993 4151 7998
4149 8000 4148 8015 4162 8015 4162 7983
4161 7981
TIME...MOT...LOC 2033Z 270DEG 25KT 4153 8006
MullenSpecial weather statement, May 22, 4:36 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Cleveland OH
436 PM EDT TUE MAY 22 2018
OHZ021-022-031-032-222115-
Summit-Portage-Stark-Wayne-
436 PM EDT TUE MAY 22 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PORTAGE...STARK...
SOUTHERN SUMMIT AND EASTERN WAYNE COUNTIES...
At 434 PM EDT, a strong thunderstorm was located over Hartville, or
10 miles southeast of Akron, moving southeast at 40 mph. A second
strong thunderstorm was near Dalton moving southeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with
these storms.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4067 8165 4067 8175 4071 8189 4080 8195
4114 8147 4113 8127 4098 8109 4074 8109
4072 8112 4072 8123 4066 8125 4065 8165
TIME...MOT...LOC 2034Z 287DEG 33KT 4097 8138
ClarkThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:41 PM EDT | Special Weather Statement | CLE | Knox | 64 min |
| May 21, 8:54 PM EDT | Areal Flood Advisory | CLE | Ashland, Crawford, Knox, Marion, Morrow, Richland | 3 hr |
| May 21, 9:07 PM EDT | Special Weather Statement | CLE | Ashland, Holmes, Wayne | 53 min |
| May 21, 9:30 PM EDT | Flash Flood Warning | CLE | Ashland, Morrow, Richland | 6 hr |
| May 21, 10:00 PM EDT | Special Weather Statement | CLE | Holmes, Stark, Wayne | 60 min |
| May 21, 10:11 PM EDT | Areal Flood Advisory | CLE | Holmes, Wayne | 3 hr |
| May 21, 11:44 PM EDT | Areal Flood Advisory | CLE | Knox, Morrow | 3 hr |
| May 22, 1:23 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 52 min |
| May 22, 2:08 PM EDT | Special Weather Statement | CLE | Seneca | 22 min |
| May 22, 2:12 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Medina, Summit | 44 min |
| May 22, 2:16 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Seneca, Wyandot | 59 min |
| May 22, 2:34 PM EDT | Special Weather Statement | CLE | Hancock | 56 min |
| May 22, 2:43 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 47 min |
| May 22, 2:46 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 44 min |
| May 22, 2:47 PM EDT | Special Weather Statement | CLE | Huron | 58 min |
| May 22, 3:12 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Seneca, Wyandot | 63 min |
| May 22, 3:16 PM EDT | Areal Flood Advisory | CLE | Crawford, Richland, Seneca, Wyandot | 3 hr |
| May 22, 3:17 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 43 min |
| May 22, 3:23 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 52 min |
| May 22, 3:27 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 22 min |
| May 22, 3:42 PM EDT | Areal Flood Advisory | CLE | Trumbull | 3 hr |
| May 22, 3:58 PM EDT | Special Weather Statement | CLE | Wayne | 47 min |
| May 22, 4:00 PM EDT | Special Weather Statement | CLE | Mahoning | 30 min |
| May 22, 4:15 PM EDT | Special Weather Statement | CLE | Ashland, Richland | 45 min |
| May 22, 4:22 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Morrow, Richland, Wayne | 53 min |
| May 22, 4:36 PM EDT | Special Weather Statement | CLE | Stark, Wayne | 39 min |
| May 22, 5:16 PM EDT | Special Weather Statement | CLE | Holmes, Stark | 44 min |
| May 22, 5:27 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark | 18 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.